Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Amarillo, TX

March 4, 2006Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 4, 2006, 4:43 PM CST for Oldham County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2006, 4:43 PM CST (22:43 UTC)
Expired
Mar 4, 2006, 5:10 PM CST
In force
27 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Oldham County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 3:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:25 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 4, 4:25 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CST SAT MAR 4 2006

.DISCUSSION...

...SPRING IS IN THE AIR...

RADAR ECHOES HAVE ALREADY POPPED UP OVER THE SOUTHWEST TEXAS
PANHANDLE. THEY ARE FORMING ALONG A MOISTURE CONVERGENCE LINE THAT
EXTENDED OVER THE WESTERN TEXAS PANHANDLE. THE STORM PREDICTION
CENTER ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE PANHANDLES
UNTIL 10 PM THIS EVENING. THE AIRMASS OVER THE WESTERN SECTIONS OF
THE PANHANDLES HAVE RECEIVED PLENTY OF HEATING THIS AFTERNOON. AN
APPROACHING JET MAX HAS IMPROVED THE LARGE SCALE VERTICAL MOTION.
THERE ARE PLENTY OF VARIABLES COMING TOGETHER TO SUPPORT MODERATE TO
STRONG UPDRAFTS...AND WITH THE FREEZING LEVEL NEAR 10K FT...HAIL MAY
REACH SEVERE CRITERIA.

THE DRYLINE/PACIFIC FRONT SWEEPS THROUGH LATE TONIGHT...FOLLOWED BY
THE COLD FRONT EARLY SUNDAY. MOISTURE IS PUSHED SOUTHEAST...BUT NOT
TOO FAR. LOW LEVEL FLOW RETURNS QUICKLY FROM THE SOUTH...AND
DEWPOINTS RISE AGAIN. NEXT SYSTEM SWEEPS THROUGH LATE MONDAY...AND
COULD GENERATE ISOLATED TSRA OVER THE SOUTHEAST TEXAS PANHANDLE. LEFT
EXISTING POPS AS IS.

ANOTHER COLD FRONT ENTERS THE SCENE ON WEDNESDAY. MODELS ARE SHOWING
MORE AGREEMENT THOUGH SOME TIMING DIFFERENCES STILL EXIST. SILENT POPS
ARE PRESENT...HOWEVER...WE MAY NEED TO INCREASE THEM IF THE LOW
PRESSURE SYSTEM DOESNT DIG AS FAR SOUTH AS THE MODELS HAVE BEEN
INDICATING.

NEWEST TEMPERATURE GUIDANCE TRENDED DOWNWARD. STAYED AT OR ABOVE THE
MAXIMUM TEMPERATURE GUIDANCE BASED ON THE LIMITED LOW LEVEL MOISTURE
AND THE WEAK STRENGTH OF THE AIRMASS.

LASTLY...FIRE WEATHER DANGER WILL NEED TO BE MONITORED ON
MONDAY...TUESDAY...THURSDAY...FRIDAY AND SATURDAY...ESPECIALLY FOR
THE WESTERN PANHANDLES. WINDS AND LOW HUMIDITIES COULD APPROACH RED
FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                44  72  40  77 /  30   0   0   0
BEAVER OK                  45  71  38  75 /  30   0   0   0
BOISE CITY OK              40  68  35  75 /  30   0   0   0
BORGER TX                  48  73  46  80 /  30   0   0   0
BOYS RANCH TX              45  73  40  77 /  30   0   0   0
CANYON TX                  43  73  37  77 /  30   0   0   0
CLARENDON TX               47  74  42  76 /  30   0   0   0
DALHART TX                 41  69  35  75 /  30   0   0   0
GUYMON OK                  43  67  36  77 /  30   0   0   0
HEREFORD TX                42  73  36  76 /  30   0   0   0
LIPSCOMB TX                48  70  40  74 /  30   0   0   0
PAMPA TX                   47  70  46  76 /  20   0   0   0
SHAMROCK TX                49  74  42  74 /  30   0   0   0
WELLINGTON TX              50  76  43  75 /  30   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/08
Hazardous weather outlook, Mar 4, 3:02 PM CST, 1 hour 41 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CST SAT MAR 4 2006

OKZ001>003-TXZ001>020-051200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
302 PM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CST FOR THE
EASTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE EASTERN
OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL PORTIONS OF THE TEXAS
PANHANDLE. GENERAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REST OF
THE PANHANDLES THROUGH TONIGHT. MOISTURE RETURN ON SOUTHERLY SURFACE
WINDS WILL LIKELY HELP DEVELOP INSTABILITY ACROSS THE WESTERN
PANHANDLES AS SKIES CLEAR AND HEATING ENSUES. ATMOSPHERIC WIND
PROFILES SUPPORT MORE ISOLATED THUNDERSTORMS...AND A FEW OF THESE
STORMS COULD REACH SEVERE LEVELS. THE PRIMARY THREATS WILL
BE DAMAGING WIND AND HAIL.

IN ADDITION...BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS ARE EXPECTED TODAY. AS A RESULT...CAUTION IS ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT ACROSS
THE SOUTHEAST TEXAS PANHANDLE. ZT THIS TIME IT APPEARS THAT ANY
STORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE WESTERN
TEXAS AND OKLAHOMA PANHANDLES.

KRAMAR

In the hours before

Special weather statement, Mar 4, 4:39 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CST SAT MAR 4 2006

TXZ011-012-042315-
OLDHAM TX-POTTER TX-
439 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORM IN OLDHAM AND POTTER COUNTIES...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF VALLEY DE ORO
AT 439 PM CST...MOVING EAST AT 30 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN OLDHAM AND POTTER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:49 PM CSTSevere Thunderstorm WarningAMAPotter47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.